Skip to Content

Cymbalta - They talk about the side effects but not generally how long they last. Anyone know?

Responses (2)

Stephen Treloar 15 Jan 2016

What you have hit on is that everyones milage varies. Everyone here, i would guess, would love to see your question answered. It is one of those intangibles that we are stuck with. Generally, older people especially, have tried quite a few drugs so we tend to suck it up and hope like crazy that the medication works effectively; after all that is the most important part.

Some side effects may not go away but are usually mild. 2 to 6 weeks is considered normalish (not a real word) to get used to a new medication and this part is unavoidable. Sometimes people have little or no trouble with side effects and only notice that humpty dumpty can be put back together. What price can you put on wellbeing and happiness?

I hope that was kind of helpful and wish you the very best.

Cheers and good luck, Steve.

Klv723 15 Jan 2016

Thank you Steve it did help. I'm on it for pain and was on a bunch years ago for panic attacks n I simply don't remember it was such a bad time. But now I have MS and my pain is unbearable they've tried so many things n now this. N I figured about 2 weeks but didn't know because my nuero gave it to me n didn't say anything. Thank you again

Stephen Treloar 16 Jan 2016

I'm deeply sorry that you have MS. I'll ask my sister (MS also) what medications she has been prescribed. She doesn't feel pain below the waist anymore because of the disease. You can't feel pain without nerve conduction. She doesn't even count the lesions on her brain anymore after an MRI.

chuck1957 15 Jan 2016

Klv723; Just a bit more going with Steve here but the worst of the side effects are the ones that kick in when you start this medications then in about 2 weeks most of those go away,or are very minor Then you continue to take the medication you may feel some relief around 3 to 4 weeks but to get the full blood level it is 6 to 8 weeks where it is working at it's best and they may change dose and then it starts all over again but not as servere sounds like you are getting along pretty well with the side effects you started with.But for what happens to alot of people I WOULD GIVE MY DOCTOR HELL FOR PRESCRIBING THIS MEDICATION AND NOT TELLING ME HOW BAD IT COULD BE ON ME WHEN I FIRST START IT. HOPE YOU CAN HOLD OUT THIS HAS BEEN VERY effective for cronic pain people such as MS and other problems and you hopefully well be able to get by with less strong pain meds now or later. But let the doctor know anything like this you want him or her to tell you how bad the side effects are or could be and that there only Temp. This is why alot of people well only take it once or twice and it scare the hell out of them and they stop it when it could be one of the best ones to help them. Chuck1957 again sorry to overwrite you Steve. chuck

Klv723 15 Jan 2016

Thank you Chuck1957 yea I'm only nauseous as of almost 2 weeks in. Getting thirsty for no reason but that's ok. Yea nothing crazy but I just got off oxy and I was sick for a month being nauseous so I'm kinda tired of it to say the least. But that med and they put me on Methodone uck horrible so I'm so hoping this helps. Thank you for your help!!

Stephen Treloar 16 Jan 2016

Stay the hell away from Methadone if you can. It has a 22 day acute withdrawal symptoms, will rot your teeth and make you look sick.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions